Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 29, 2012, 1:16 PM MST for Eddy County, New Mexico. It took effect at Mar 2, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 29, 2012, 1:16 PM MST (20:16 UTC)
- In effect from
- Mar 2, 2012, 5:00 AM MST
- Expired
- Mar 1, 2012, 3:30 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3556 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS74 KMAF 292016 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CST WED FEB 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST FRIDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY FOR THE EDDY AND LEA COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING TO FRIDAY EVENING FOR THE GUADALUPE MOUNTAINS... .A UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO AND WEST TEXAS THURSDAY...RESULTING IN INCREASING WINDS THROUGH THE GUADALUPE MOUNTAINS AND PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THIS UPPER LEVEL STORM SYSTEM WILL LIKELY CONTINUE TO IMPACT WINDS ACROSS THE AREA THROUGH FRIDAY AFTERNOON. NMZ027-TXZ258-010430- /O.NEW.KMAF.HW.A.0011.120302T1200Z-120303T0000Z/ /O.CON.KMAF.HW.W.0016.120301T1800Z-120302T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 116 PM MST WED FEB 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM EARLY THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM EARLY THURSDAY MORNING THROUGH FRIDAY AFTERNOON. * EVENT...STRONG WINDS. * TIMING...11 AM THURSDAY TO 5 PM MST FRIDAY. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ029-033-034-010430- /O.EXA.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL 116 PM MST WED FEB 29 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST THURSDAY. * EVENT...HIGH WINDS. * TIMING...NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-TXZ057-058-010430- /O.CON.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 216 PM CST WED FEB 29 2012 /116 PM MST WED FEB 29 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * EVENT...HIGH WINDS. * TIMING...NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
265 WWUS74 KMAF 292044 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 244 PM CST WED FEB 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST FRIDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY FOR THE EDDY AND LEA COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING TO FRIDAY EVENING FOR THE GUADALUPE MOUNTAINS... .A UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO AND WEST TEXAS THURSDAY...RESULTING IN INCREASING WINDS THROUGH THE GUADALUPE MOUNTAINS AND PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. THIS UPPER LEVEL STORM SYSTEM WILL LIKELY CONTINUE TO IMPACT WINDS ACROSS THE AREA THROUGH FRIDAY AFTERNOON. NMZ027-TXZ258-011000- /O.CON.KMAF.HW.W.0016.120301T1800Z-120302T1200Z/ /O.CON.KMAF.HW.A.0011.120302T1200Z-120303T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 144 PM MST WED FEB 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON... * EVENT...STRONG WINDS. * TIMING...11 AM THURSDAY TO 5 PM MST FRIDAY. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. * WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ028-029-033-034-TXZ057-058-011000- /O.CON.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS 244 PM CST WED FEB 29 2012 /144 PM MST WED FEB 29 2012/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY... * EVENT...HIGH WINDS. * TIMING...NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
842 WWUS74 KMAF 011030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CST THU MAR 1 2012 ...HIGH WIND WATCH IS CANCELLED FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST FRIDAY FOR THE GUADALUPE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY FOR THE DAVIS AND APACHE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE DAVIS AND APACHE MOUNTAINS... ...WIND ADVISORY NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR LEA COUNTY... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY...RESULTING IN INCREASING WINDS THROUGH THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...AND PORTIONS OF WEST TEXAS. THIS UPPER LEVEL STORM SYSTEM WILL LIKELY CONTINUE TO IMPACT WINDS ACROSS THE AREA THROUGH FRIDAY AFTERNOON. NMZ027-TXZ258-012200- /O.CAN.KMAF.HW.A.0011.120302T1200Z-120303T0000Z/ /O.EXT.KMAF.HW.W.0016.120301T1800Z-120303T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 330 AM MST THU MAR 1 2012 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST FRIDAY... ...HIGH WIND WATCH IS CANCELLED... * EVENT...STRONG WINDS. * TIMING...11 AM THIS MORNING TO 5 PM MST FRIDAY. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS TO AROUND 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-012200- /O.EXB.KMAF.HW.W.0016.120302T1200Z-120303T0000Z/ /O.EXA.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 430 AM CST THU MAR 1 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * EVENT...VERY HIGH WINDS. * TIMING...WARNING...6 AM TO 6 PM CST FRIDAY. ADVISORY...NOON TODAY TO 6 PM CST THIS EVENING. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...TODAY...SOUTHWEST 25 TO 35 MPH. FRIDAY...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-TXZ057-058-012200- /O.EXT.KMAF.WI.Y.0006.120301T1800Z-120302T0600Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS 430 AM CST THU MAR 1 2012 /330 AM MST THU MAR 1 2012/ ...WIND ADVISORY NOW IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT... * EVENT...HIGH WINDS. * TIMING...NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ029-033-034-012200- /O.CON.KMAF.WI.Y.0006.120301T1800Z-120302T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL 330 AM MST THU MAR 1 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * EVENT...HIGH WINDS. * TIMING...11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 29, 10:48 AM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 29, 10:48 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1148 AM CST WED FEB 29 2012
.DISCUSSION...
NO ALARMING CHANGES WITH THE WEATHER PATTERN FOR THE NEXT 24
HOURS. EXPECT VFR CONDITIONS TO CONTINUE THROUGH THURSDAY MORNING
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. SKIES WILL BE CLEAR TO
MOSTLY CLEAR THROUGH THURSDAY MORNING AS WELL. OVERALL...WINDS
WILL BE FROM THE WEST AT AROUND 5 TO 15 KNOTS THIS AFTERNOON FOR
MOST OF THE AREA...THE EXCEPTION BEING ALONG THE GUADALUPE
MOUNTAINS WHERE WINDS WILL BE BLOWING AT 25 TO 35 KNOTS WITH GUSTS
IN EXCESS OF 40 KNOTS. OVERNIGHT... WINDS WILL FALL BELOW 10
KNOTS. THURSDAY AFTERNOON WILL BRING STRONGER WINDS TO WEST TEXAS
AND SOUTHEAST NEW MEXICO... AS WIND SPEEDS WILL LIKELY BLOW FROM
20 TO 25 KNOTS AND GUST UPWARDS OF 30 KNOTS.
&&
.AVIATION...
&&
.PREV DISCUSSION... /ISSUED 553 AM CST WED FEB 29 2012/
DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
AVIATION...
VFR CONDITIONS THROUGH THE PERIOD WITH LIGHT NORTHWEST WINDS
BECOMING SOUTH TO SOUTHWESTERLY THIS AFTERNOON INTO TONIGHT.
PREV DISCUSSION... /ISSUED 406 AM CST WED FEB 29 2012/
DISCUSSION...
MAIN CONCERNS THIS FCST WILL BE WINDS AND FIRE WX. WV IMAGERY SHOWS
YESTERDAY/S TROUGH EJECTING NE OVER THE CENTRAL PLAINS...LEAVING SE
NM/WEST TEXAS UNDER SW FLOW ALOFT. MEANWHILE...AN UPPER TROUGH JUST
OFF THE PAC NW COAST IS FCST TO BEGIN MOVING EAST ALONG THE
US/CANADIAN BORDER TODAY...W/A LEESIDE SFC TROUGH DEVELOPING OVER
THE FRONT RANGE BY THIS AFTERNOON. THIS WILL BACK SFC FLOW SLIGHTLY
TO THE WEST TODAY...MAINTAINING DEWPOINTS IN THE SINGLE DIGITS AND
TEENS ACROSS THE AREA. FORECAST SOUNDINGS SHOW MIXING TO JUST ABOVE
ABOUT H8 THIS AFTERNOON...AND W/PRESSURE GRADIENTS ONLY
MARGINAL...WINDS WILL BE THE LIMITING FACTOR REGARDING FIRE WX.
HOWEVER...THE GUADALUPES COULD SEE A FEW HRS OF CRITICAL WINDS
TODAY...AND W/THEM ALREADY IN A RFW...WE/LL CONTINUE THE WARNING.
THURSDAY LOOKS TO BE MORE WIDESPREAD FOR FIRE WX AS A SECOND PACNW
SHORTWAVE DIVES INTO THE CONUS...REACHING THE REGION SATURDAY.
DURING THIS TIME...THE LEESIDE SFC TROUGH IS PROGGED TO SINK TO THE
PANHANDLES BY 00Z FRIDAY...W/H7 PRESSURE GRADIENTS INCREASING TO
60M/200NM OVER THE WESTERN ZONES. W/THE NAM DEVELOPING A STRONG MTN
WAVE SIGNATURE OVER THE GUADALUPES THURSDAY AFTERNOON...A WINDY DAY
IS IN STORE FOR THE NW ZONES. MODELS ARE IN GOOD AGREEMENT W/THE
STRENGTH AND TIMING OF THE UPPER TROUGH...AND SO WE/LL ISSUE A HIGH
WIND WARNING FOR THE GUADALUPES...AND ADVISORIES FOR THE NW ZONES
FOR THURSDAY AFTERNOON. THE LATEST NAM ACTUALLY MAINTAINS THE MWS
OVER THE GUADALUPES THRU 00Z SATURDAY...BUT WE/LL ONLY RUN THE
WARNING THRU 12Z FRIDAY...AND EXTEND AS NEEDED THRU UPDATES.
NEEDLESS TO SAY...RETURN FLOW WILL BE NON-EXISTENT THRU THIS
TIME...SO CRITICAL FIRE WX CONDITIONS ARE LIKELY ACROSS THE NW
ZONES. WE/LL ISSUE AN RFW FOR MOST OF THE PREVIOUS WATCH...LEAVING
ZONES FURTHER SE IN A WATCH...AND LET THE NEXT SHIFT MAKE THE CALL
AS TO WHETHER TO EXTEND OR NOT. AIDING ALL OF THIS WILL BE
DOWNSLOPE WARMING...KEEPING TEMPS UNSEASONABLY WARM...BEFORE THE
UPPER TROUGH BRINGS A STRONG COLD FRONT INTO THE AREA FRIDAY
NIGHT...KEEPING TEMPS WELL BELOW NORMAL SATURDAY. WINDS AHEAD OF
AND ALONG THE FRONT WILL LIKELY RESULT IN CONTINUED FIRE WX CONCERNS
FOR THE GUADALUPES.
OTHERWISE...WEAK RIDGING FOLLOWS THE TROUGH...FOR A QUICK REBOUND TO
AOA NORMAL TEMPS BY SUNDAY AFTERNOON AND INTO THE EXTENDED. RAIN
CHANCES REMAIN SLIM TO NONE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM THURSDAY TO 5 AM MST FRIDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
RED FLAG WARNING FROM 10 AM TO 8 PM MST THURSDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 11 AM TO 5 PM MST THURSDAY FOR THE FOLLOWING
ZONES... EDDY COUNTY PLAINS.
TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES... CRANE...GLASSCOCK...
MARFA PLATEAU...MIDLAND...MITCHELL...PECOS...REAGAN...
UPTON...WARD.
HIGH WIND WARNING FROM 11 AM THURSDAY TO 5 AM MST FRIDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING UNTIL 6 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 9 PM CST /8 PM
MST/ THURSDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
HIGHWAY 54 CORRIDOR...WINKLER.
WIND ADVISORY FROM NOON TO 6 PM CST THURSDAY FOR THE FOLLOWING
ZONES... REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
99Hazardous weather outlook, Feb 29, 12:12 PM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 112 PM CST WED FEB 29 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 112 PM CST WED FEB 29 2012 /1212 PM MST WED FEB 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING FOR HUMIDITIES BELOW 15 PERCENT AND WINDS IN EXCESS OF 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN APPROACHING UPPER TROUGH WILL BRING INCREASING WINDS ON THURSDAY. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS WITH A WIND ADVISORY IN EFFECT FOR THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE VAN HORN AREA THURSDAY. VERY DRY AIR WILL COMBINE WITH THE WINDY CONDITIONS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THURSDAY. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AND RED FLAG WARNINGS ARE IN EFFECT FOR MOST AREAS. FIRE WEATHER CONCERNS WILL CONTINUE INTO FRIDAY. STRONG WINDS WILL CONTINUE IN THE GUADALUPE MOUNTAINS FRIDAY AND HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:59 AM MST | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 41 hr |
| Feb 29, 3:40 AM MST | High Wind Warning | MAF | 61 hr | |
| Feb 29, 3:40 AM MST | Wind Advisory | MAF | 38 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.